A 32-year-old member asked:
can albuterol cause cardiac arrest in children?
2 doctor answers • 3 doctors weighed in
Cardiology 22 years experience
Extremely: Unlikely but may get high heart rates due to beta agonist.
5k viewsAnswered >2 years ago
Cardiology 44 years experience
No, but: If you overdose on any drug, you can get very ill or die. Even water, right? If albuterol is given in excess, it can become toxic. If a child (or adult) has such a bad asthma attack that they need to take constant or frequently repeating doses of albuterol, they should go to the er as uncontrolled asthma is a true emergency and there are other treatments available at the hospital.
5k viewsReviewed >2 years ago
Last updated Jan 10, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.